My aunt was diagnosed with stomage cancer in March and had a total gastrectomy in June. Following the surgery she was in constant pain so they continued to give her Oxicodine and then perscribed her Ambien so that she could sleep at night. A couple weeks later they took her off of the Oxicodine and gave her Vicodin pills instead while still on Ambien. After a month or so of taking Vicodin she had to stop taking it because she began to have a burning sensation everytime she swollowed it traveling from her throat to her stomage, or I guess I should say her intestines. Now she's on the Fental patch and a generic version of Ambein, but now her stomage pains are increasing. I know that she had a total gastrectomy not too long ago and that its still healing, but I know something is up. She also has mood swings, paranoia, anxiety, soreness and is sometimes, more than not, depressed. But the worst thing is that her taste buds have, in a sense, gone to saltly hell. Ever since she's been on the Fental patch, her saliva constantly tastes like a pool of salt, and candy and sweets help, but a side effect of a gastrectomy is that her body isn't able tolterate sweets or sugar in general, which often leads to her dumping syndromes. Ambien helps her sleep but I've been reading that her mood swings could be a side effect from it, the Fental patch helps her a great deal with her pains, but now its seems to be giving her pain, along with cold sweats, nausea, and tiredness. Can someone please tell me what to do to so that I can help her first and formost help her get rid of her constant salty saliva?
Blish Hi I am sorry about the problems that your Aunt is having with the fentynyll patch. I used it for about a year after my auto accident and I found that it gives great pain relief but those symptoms you mention are the side effects. The very dry mouth or salty as you say is a normal side effect. When I took the patch I also had bad nausea the hot and cold sweats etc. I had to stop using it because of a change in Drs. and insurance. If your Aunt can get through the initial problems the side effects of taking the patch then it would be a good solution to all the pain she is feeling. Drinking plenty of water or juice will help but these symptoms should subside. Good luck to you and your Aunt.
Hi blish, & welcome to the site. This is aide effect I have not ever heard of from fentanyl, but that doesn't mean it isn't from it. Some people get side effects that haven't been reported & if you feel this is one you should report it to the FDA at 1-800-332-1088. I am going to give you links to read about both of these drugs below so you can read for yourself the side effects, & at the bottom are other lnks to folow. I hope this helps solve her problem. If not I suggest you talk to her doctor. Some of the other effects could e from the Ambien so be sure to read this also. Best of wishes to you and her...
- Ambien Information for Consumers
- Ambien Information for Healthcare Professionals (includes dosage details)
- Side Effects of Ambien (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 2 Aug 2013 • 5 answers
Updated 15 Nov 2013 • 3 answers
Updated 9 Jan 2019 • 10 answers
Updated 22 Oct 2018 • 9 answers
AATN: Mylan Fentanyl patch users... If your having a hard time getting your fentanyl patch to stick?
Updated 23 Oct 2018 • 9 answers